Man using vape pen
https://www.flickr.com/photos/160906763@N04/

A person has recently died from a vape lung condition. Hospitals have reported over 200 of these cases, with varying severity. The CDC describes it as “unexplained respiratory symptoms after vaping use.” Currently, the authorities haven’t given much information about the deceased person. All we know is that he was an adult living in Illinois who had a pulmonary illness caused by excessive use of e-cigarettes and vaping. The other affected people are from 17 to 38. The CDC also added that most of these victims are male.

Currently, no one knows much about the vape lung problem. The CDC team just mentioned that the cases were vaping-related, but they differed from case to case. They also ruled out the question of an infectious disease.

The acting deputy of non-infectious diseases, Dr. Ileana Arias expressed her condolences. She also stated, “Right now, the CDC is giving consultations to the state health departments regarding some pulmonary illnesses related to vaping use. Although some cases are similar to e-cigarette product use, we need more evidence to give a conclusive statement. In most cases, the patients start with gradual symptoms, like shortness of breath, difficulty in breathing, and hospital admission before the cases. Some people have also reported gastrointestinal illnesses. However, right now, we can’t pinpoint any specific product that is causing this illness. Although all the cases appear the same, we don’t know the common cause.”

An FDA representative said that they were also looking into this case. He also said that the products causing this problem might be imported or sold illegally.

You can see that everyone is just collecting information right now because they know so little about this problem. However, the authorities are asking doctors to report similar cases. CDC’s Dr. Josh Schier states, “Currently, states are doing their investigations and we are helping them out. CDC is working on collecting and analyzing data on a large scale to pinpoint the symptoms and causes of the illness.”

No one knows the exact mechanism of this disease. Therefore, no one knows about the extent of the danger. It could be a by-product of nicotine; it could be vapor itself or it could be THC. No one even knows whether it directly affects the lungs or slowly mixes with blood. However, the doctors have noticed severe respiratory issues in allthe victims.

CDC’s Dr. Brian King mentioned that they couldn’t pinpoint the specific chemical or chemicals causing this problem. He mentioned, “We know that e-cigarettes don’t have a harmless aerosol. We have identified many harmful ingredients, like cancer-causing chemicals and heavy metals like lead. And the flavors added in e-cigarettes using diacetyl cause respiratory problems.”

This diacetyl-related illness is called “popcorn lung.” However, King adds that they don’t know whether diacetyl and this outbreak are the same. “We have been unsuccessful in linking any specific cause of vape lung disease. However, we know that aerosol isn’t harmless,” he explained. He also added that these kinds of cases occur all the time. However, hospitals and doctors are now linking them to e-cigarette use.

There are very few studies on the health hazards of vaping. However, there isn’t a single study on the long-term effects of vaping. Research published last month found out that the Juul vape pens produce certain chemicals, which are irritants. Despite this groundbreaking research, the Juul market is increasing. In fact, scientists have developed a Juul-alternative for China.

Yale’s Hanno Erythropel mentioned in a press conference, “Most people assume that the e-liquids are the final products when they are mixed. However, the reactions create new molecules. This doesn’t only happen with products from small vape shops, but also the most well-known manufacturers in the States.”

Everyone agrees on one thing: Vaping is a way to quit smoking because it is less harmful. However, no one knows how much risk is there in vaping. Therefore, if you use vaping products regularly and are experiencing respiratory issues stop at once and see a doctor.